Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 2, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jan 4, 2015, 12:52 PM EST for 5 counties in Georgia. It was in force for 38 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 4, 2015, 12:52 PM EST (17:52 UTC)
- Expired
- Jan 4, 2015, 1:30 PM EST
- In force
- 38 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Appling County, GA, Bacon County, GA, Jeff Davis County, GA, Pierce County, GA, Ware County, GA
The radar
The Moody AFB radar (KVAX), 102 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 4, 1:03 PM EST | TORNADO 1 | 3 E Alma, GA | *** 2 INJ *** A NATIONAL WEATHER SERVICE STORM SURVEY DETERMINED THAT AN EF1 TORNADO TOUCHED DOWN 3 MILES EAST SOUTHEAST OF ALMA. TWO MOBILE HOMES WERE SEVERELY DAMAGED...LARGE TREES WERE SNAPPED AND OTHER STRUCTURES HAD SUFFERED DAMAGE. THE PATH LENGTH WAS AP |
| Jan 4, 1:05 PM EST | FUNNEL CLOUD | 3 E Alma, GA | *** 2 INJ *** FUNNEL CLOUD...POSSIBLE TORNADO. HIGHWAY 32 EAST ABOUT 3 MILES EAST OF ALMA. MOBILE HOME DESTROYED...OTHER HOMES DAMAGED. SEVERAL TREES DOWN. |
| Jan 4, 1:05 PM EST | TSTM WND DMG | 3 E Alma, GA | *** 2 INJ *** POSSIBLE TORNADO. HIGHWAY 32 EAST ABOUT 3 MILES EAST OF ALMA IN THE ROCKINGHAM COMMUNITY. MOBILE HOME DESTROYED...OTHER STRUCTURES DAMAGED. SEVERAL TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 4, 11:37 AM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 160 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
443
WUUS52 KJAX 041752
SVRJAX
GAC001-005-161-229-299-041830-
/O.NEW.KJAX.SV.W.0002.150104T1752Z-150104T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1252 PM EST SUN JAN 4 2015
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN WARE COUNTY IN SOUTHEAST GEORGIA
NORTHWESTERN PIERCE COUNTY IN SOUTHEAST GEORGIA
SOUTHEASTERN JEFF DAVIS COUNTY IN SOUTHEAST GEORGIA
APPLING COUNTY IN SOUTHEAST GEORGIA
BACON COUNTY IN SOUTHEAST GEORGIA
* UNTIL 130 PM EST
* AT 1252 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF
ALMA...MOVING EAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ALMA...GRAHAM...BAXLEY...BRISTOL...PLANT HATCH AND SURRENCY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST SUNDAY EVENING FOR
NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
&&
LAT...LON 3191 8222 3191 8218 3142 8215 3132 8263
3147 8263 3147 8260 3155 8260 3156 8263
3167 8263 3168 8267 3182 8266 3195 8235
3194 8228
TIME...MOT...LOC 1752Z 253DEG 38KT 3145 8260
$$
NELSON2 follow-up statements
937
WWUS52 KJAX 041810
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
110 PM EST SUN JAN 4 2015
GAC001-005-161-229-299-041830-
/O.CON.KJAX.SV.W.0002.000000T0000Z-150104T1830Z/
WARE GA-PIERCE GA-JEFF DAVIS GA-APPLING GA-BACON GA-
110 PM EST SUN JAN 4 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EST
FOR BACON...APPLING...NORTHEASTERN JEFF DAVIS...NORTHWESTERN PIERCE
AND NORTHERN WARE COUNTIES...
AT 110 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PINE GROVE TO NEW LACY TO 12 MILES SOUTH OF ALMA...
MOVING EAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BAXLEY...PLANT HATCH...SURRENCY AND BRISTOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST SUNDAY EVENING FOR
NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
&&
LAT...LON 3191 8222 3191 8218 3144 8215 3141 8219
3135 8247 3133 8262 3144 8252 3186 8253
3195 8235 3194 8228
TIME...MOT...LOC 1810Z 253DEG 40KT 3187 8239 3161 8235
3147 8235 3138 8251
$$
NELSON330
WWUS52 KJAX 041830
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
130 PM EST SUN JAN 4 2015
GAC001-005-161-229-299-041840-
/O.EXP.KJAX.SV.W.0002.000000T0000Z-150104T1830Z/
WARE GA-PIERCE GA-JEFF DAVIS GA-APPLING GA-BACON GA-
130 PM EST SUN JAN 4 2015
...THE SEVERE THUNDERSTORM WARNING FOR BACON...APPLING...NORTHEASTERN
JEFF DAVIS...NORTHWESTERN PIERCE AND NORTHERN WARE COUNTIES HAS
EXPIRED...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST SUNDAY EVENING FOR
NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3191 8222 3191 8218 3144 8215 3141 8219
3135 8247 3133 8262 3144 8252 3186 8253
3195 8235 3194 8228
TIME...MOT...LOC 1830Z 253DEG 40KT 3193 8214 3167 8210
3153 8210 3145 8226
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 4, 8:26 AM EST, 4 hours 26 minutes earlier.
Area forecast discussion, Jan 4, 8:26 AM EST, 4 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 826 AM EST SUN JAN 4 2015 ...SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS LATER TODAY AND THIS EVENING... .UPDATE... A LINE OF SHOWERS AND STORMS CONTINUE TO PUSH EAST JUST AHEAD OF A COLD FRONT...WITH THE LINE EXTENDING FROM JUST SE OF ATLANTA TO NEAR DOTHAN ALABAMA INTO THE EAST-CENTRAL GULF OF MEXICO AS OD MID MORNING. GIVEN CURRENT SPEED OF THE LINE...ALONG WITH THE LATEST HIGH RESOLUTION MODEL OUTPUT...EXPECT THE LINE TO ENTER INTERIOR SE GA EARLY THIS AFTN...TO NEAR THE SE GA COASTLINE AND JUST WEST OF JAX BY THIS EVENING. MOST OF NE FL WILL REMAIN DRY UNTIL LATE AFTN WHEN INITIAL ISOLATED/SCATTERED ACTIVITY WILL DEVELOP AHEAD OF THE MAIN LINE OF ACTIVITY. WITH THE GREATEST DYNAMICS REMAINING TO THE NORTH AND WEST OF THE AREA...DO NOT EXPECT ORGANIZED SEVERE TSTMS...WITH A COUPLE OF STORMS CAPABLE OF PRODUCING GUSTY WINDS LATER THIS AFTN...ESPECIALLY ACROSS SE GA. NEAR RECORD WARMTH WILL PREVAIL IN ADVANCE OF THE BOUNDARY TODAY WITH HIGHS IN THE LOWER 80S FOR MOST OF NE FL...WITH 75-80 FOR SE GA. && .AVIATION... CONDITIONS ARE BEGINNING TO IMPROVE...WITH MOST LOCATIONS AT LOW END] MVFR. EXPECT FURTHER IMPROVEMENT TO VFR THIS AFTN AHEAD OF A COLD FRONT. SOUTH WINDS OF 10-15 KT WILL PREVAIL...WITH SOME GUSTS TO 20-22 KT LATE MORNING/AFTN. EXPECT ISOLATED TSTMS THIS AFTN AND EVENING AS THE FRONT MAKES ITS APPROACH/CROSSING...BUT WILL KEEP TS WORDING OUT OF THE TAFS FOR NOW. && .MARINE... WILL CONTINUE THE CAUTION FOR THE OUTER WATERS TODAY WITH MODERATE SOUTHERLIES AHEAD OF A COLD FRONT. THE FRONT WILL CROSS THE WATERS TONIGHT WITH SCATTERED/NUMEROUS SHOWERS AND ISOLATED TSTMS. ANOTHER ROUND OF CAUTION LEVEL CONDITIONS LIKELY IN THE WAKE OF THE FRONT MONDAY. RIP CURRENTS: LOW RISK THROUGH MONDAY WITH SIDESHORE TO OFFSHORE FLOW. && .PRELIMINARY POINT TEMPS/POPS... AMG 76 44 60 37 / 90 80 0 0 SSI 78 49 58 47 / 70 70 0 0 JAX 82 51 62 43 / 60 70 0 0 SGJ 80 56 60 52 / 40 60 10 10 GNV 80 54 65 45 / 60 70 10 0 OCF 82 57 66 48 / 40 60 10 10 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && ALLEN/WALSH
Hazardous weather outlook, Jan 4, 11:40 AM EST, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1140 AM EST SUN JAN 4 2015 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-051100- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 1140 AM EST SUN JAN 4 2015 ...TORNADO WATCH IN EFFECT FOR SOUTHEAST GEORGIA AND EXTREME NORTHEAST FLORIDA UNTIL 6 PM EST... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... A TORNADO WATCH IS IN EFFECT FOR ALL OF SOUTHEAST GEORGIA AND EXTREME NORTHEAST FLORIDA UNTIL 6 PM. RIVER FLOOD WARNINGS CONTINUE FOR THE SATILLA RIVER AT ATKINSON AND THE ALTAMAHA RIVER NEAR BAXLEY IN SOUTHEAST GEORGIA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... INLAND HARD FREEZES WILL BE POSSIBLE WEDNESDAY AND THURSDAY NIGHTS NEXT WEEK. SMALL CRAFT ADVISORY AND GALE WARNING CONDITIONS WILL BE POSSIBLE WEDNESDAY NIGHT THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Jan 4, 11:51 AM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1151 AM EST SUN JAN 4 2015
GAZ132-133-149-041745-
ATKINSON-COFFEE-JEFF DAVIS-
1151 AM EST SUN JAN 4 2015
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR JEFF DAVIS...
ATKINSON AND COFFEE COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID
UNTIL 1245 PM EST...
AT 1151 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 16 MILES
NORTHWEST OF AMBROSE TO 10 MILES WEST OF WILLACOOCHEE TO 32 MILES
SOUTHWEST OF WILLACOOCHEE...MOVING EAST AT 50 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND AMBROSE...PRIDGEN...
WILLACOOCHEE...DOUGLAS...BROXTON...SNIPESVILLE...WEST GREEN...
DENTON...HAZLEHURST AND NICHOLLS THROUGH 1245 PM EST. GUSTY WINDS OF
40 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM.
TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST SUNDAY EVENING FOR
NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3195 8250 3167 8257 3167 8263 3156 8263
3155 8260 3147 8263 3125 8276 3118 8305
3127 8304 3133 8307 3140 8314 3147 8316
3149 8311 3161 8306 3167 8300 3179 8300
3179 8287 3193 8268 3197 8252
TIME...MOT...LOC 1651Z 250DEG 42KT 3176 8319 3131 8319
3113 8350
NELSONSpecial weather statement, Jan 4, 12:42 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1242 PM EST SUN JAN 4 2015
GAZ134-135-150-151-041845-
APPLING-BACON-PIERCE-WARE-
1242 PM EST SUN JAN 4 2015
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WARE...
PIERCE...APPLING AND BACON COUNTIES FOR STRONG WINDS AND FUNNEL
CLOUDS VALID UNTIL 145 PM EST...
AT 1242 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 11 MILES
WEST OF GRAHAM TO 5 MILES NORTH OF BICKLEY TO 13 MILES SOUTHWEST OF
BICKLEY...MOVING EAST AT 45 MPH. THESE STRONG THUNDERSTORMS WILL ALSO
AFFECT AREAS AROUND ALMA...GRAHAM...BICKLEY...PINE GROVE...DIXIE
UNION...NEW LACY...BAXLEY...JAMESTOWN...PLANT HATCH AND SURRENCY
THROUGH 145 PM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG
WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION
WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE
WARNING.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST SUNDAY EVENING FOR
NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3190 8211 3183 8208 3178 8209 3177 8213
3156 8215 3147 8213 3148 8211 3135 8212
3127 8270 3128 8270 3129 8263 3147 8263
3147 8260 3167 8263 3168 8252 3174 8255
3175 8252 3184 8252 3184 8243 3196 8243
TIME...MOT...LOC 1742Z 251DEG 39KT 3184 8267 3149 8260
3134 8278
NELSONThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 11:51 AM EST | Special Weather Statement | JAX | Atkinson, Coffee, Jeff Davis | 54 min |
| Jan 4, 12:15 PM EST | Severe Thunderstorm Warning | JAX | Atkinson, Coffee, Jeff Davis | 19 days |
| Jan 4, 12:42 PM EST | Special Weather Statement | JAX | Appling, Bacon, Pierce | 63 min |
| Jan 4, 1:02 PM EST | Special Weather Statement | JAX | Atkinson, Coffee | 58 min |
| Jan 4, 1:37 PM EST | Special Weather Statement | JAX | Wayne | 23 min |
| Jan 4, 1:58 PM EST | Special Weather Statement | JAX | Echols | 47 min |
| Jan 4, 2:22 PM EST | Special Weather Statement | JAX | Clinch, Pierce, Ware | 53 min |
| Jan 4, 2:50 PM EST | Special Weather Statement | JAX | Brantley | 25 min |
| Jan 4, 3:17 PM EST | Special Weather Statement | JAX | Camden, Charlton, Glynn | 43 min |
| Jan 4, 3:57 PM EST | Special Weather Statement | JAX | Camden, Glynn | 63 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.